Excessive Heat, Crawford
- When
- August 7, 8:00 AM CST to August 12, 10:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- ASOS
A strong ridge of high pressure developed over the south central United States early in the month. Few clouds under this ridge resulted in abundant sunshine and hot temperatures.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong ridge of high pressure developed over the south central United States early in the month. Few clouds under this ridge resulted in abundant sunshine and hot temperatures. The humidity was also high as a result of the spring rains that continued well into the summer. The combination of hot temperatures and high humidity resulted in daytime heat index values around 105 degrees across west central Arkansas. Overnight temperatures fell to around 75 degrees, which didn't allow much relief from the heat at night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 2:15 AM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT TUE AUG 7 2007
.DISCUSSION...
FORECAST CONCERNS WILL CONTINUE TO CONCENTRATE ON THE EXCESSIVE HEAT
AND HUMIDITY FOR THE NEXT WEEK.
UPPER RIDGE OVER THE SERN U.S. WILL GRADUALLY RETROGRADE
WWD...REMAINING FIRMLY IN CONTROL ACROSS THE FORECAST AREA THROUGH
THE WEEKEND. H85 TEMPS WILL RANGE FROM THE LOWER TO MID 20S ACROSS
THE AREA...WITH A FEW SPOTS ACROSS NE OK TOPPING OUT AT OR A LITTLE
ABOVE 100 DEGREES FOR THE NEXT SEVERAL DAYS. NAM...AND TO SOME
EXTENT THE GFS...FAIL TO CATCH THE AFTERNOON MIXING AND REMAIN A
LITTLE TOO HIGH WITH THEIR RESPECTIVE DEWPOINT FORECASTS. EVEN
SO...AFTERNOON HEAT INDICES WILL REMAIN OPPRESSIVE...REACHING AROUND
105 DEGREES THROUGH THE WEEKEND. WILL LEAVE CURRENT EXCESSIVE HEAT
WARNING AS IS FOR TODAY...BUT WILL EXPAND IT SOME SWD AND INTO
WCNTRL AR BEGINNING WEDNESDAY.
WILL NEED TO KEEP AN EYE ON THE SURFACE BOUNDARY TO OUR N. NAM KEEPS
THE FRONT WELL TO OUR N THROUGH FRIDAY MORNING...WHILE THE GFS
ATTEMPTS TO BACKDOOR THE FRONT INTO THE AREA. WILL LEAN TOWARD THE
FARTHER N SOLUTION FOR NOW...AND KEEP THE FORECAST DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 80 99 80 / 10 0 10 0
FSM 97 76 98 76 / 10 0 10 0
MLC 95 77 96 77 / 10 0 10 0
BVO 101 76 101 76 / 10 0 10 0
FYV 93 73 94 73 / 10 0 10 0
BYV 94 76 95 76 / 10 0 10 0
MKO 96 76 97 76 / 10 0 10 0
MIO 96 77 96 77 / 10 0 10 0
F10 96 77 97 77 / 10 0 10 0
HHW 94 76 95 76 / 10 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ067.
EXCESSIVE HEAT WARNING FROM 7 AM WEDNESDAY TO 7 PM SUNDAY FOR
OKZ065-OKZ066-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074-OKZ076.
AR...EXCESSIVE HEAT WARNING FROM 7 AM WEDNESDAY TO 7 PM SUNDAY FOR
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...03
LONG TERM....18HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 517 AM CDT TUE AUG 7 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 517 AM CDT TUE AUG 7 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FOR PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AS UPPER LEVEL HIGH PRESSURE REMAINS OVER THE REGION. THE COMBINATION AFTERNOON TEMPERATURES AND HUMIDITY WILL YIELD HEAT INDEX VALUES OF 105 TO 109 DEGREES ACROSS PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. WITH LOW TEMPERATURES REMAINING ABOVE 75 DEGREES OVERNIGHT ACROSS PORTIONS OF NORTHEAST OKLAHOMA...THERE WILL BE LITTLE RELIEF FROM THE HEAT AND THEREFORE AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THESE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. EMERGENCY MANAGERS IN THE WARNED AREA SHOULD PREPARE FOR HEAT RELATED ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE WEATHER PATTERN IS NOT EXPECTED TO CHANGE...WITH HIGH AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES CONTINUING THROUGH MONDAY ACROSS MUCH OF THE REGION. THE EXCESS HEAT WARNING HAS BEEN EXPANDED TO COVER PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA ...AS WELL AS WEST CENTRAL ARKANSAS STARTING WEDNESDAY AS OVERNIGHT TEMPERATURES WILL ALSO CLIMB INTO THE MID TO UPPER 70S ACROSS THIS AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58328, 58329, 58330.